Risk of abuse of diphenhydramine in children
and adolescents with chronic illnesses

by
Dinndorf PA, McCabe MA, Frierdich S.
Department of Hematology/Oncology,
Children's National Medical Center,
Washington, DC 20010, USA.
J Pediatr 1998 Aug;133(2):293-5


ABSTRACT

Diphenhydramine is generally considered an innocuous drug with a minimal risk for abuse and untoward side effects. We describe children and adolescents with chronic hematologic and oncologic diseases who exhibited drug-seeking behavior or anticholinergic symptoms with the use of diphenhydramine. These cases illustrate that the assumption that this drugs is without significant adverse effects may be unwarranted, especially for children and adolescents with chronic diseases.
Options
Histamine
Diphenhydramine (Benadryl)
Types of depression and mood-disorder
Antihistamines, cognition and performance
Antihistamines: dimenhydrinate (Dramamine)
Diphenhydramine (Benadryl) and venlafaxine


Refs
and further reading

HOME
HedWeb
Nootropics
erythroxylum-coca.com
Future Opioids
BLTC Research
MDMA/Ecstasy
Superhapiness?
Utopian Surgery?
The Abolitionist Project
The Hedonistic Imperative
The Reproductive Revolution
Critique of Huxley's Brave New World

The Good Drug Guide
The Good Drug Guide

The Responsible Parent's Guide
To Healthy Mood Boosters For All The Family